Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 78, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 28, 2016, 12:29 PM CDT for Brazoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2016, 12:29 PM CDT (17:29 UTC)
- Expired
- Aug 28, 2016, 2:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brazoria County, TX
The radar
The Houston radar (KHGX), 62 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2127 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032
WGUS54 KHGX 281729
FFWHGX
TXC039-281930-
/O.NEW.KHGX.FF.W.0078.160828T1729Z-160828T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1229 PM CDT SUN AUG 28 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 230 PM CDT
* AT 1225 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED
WIDESPREAD STREET FLOODING AND WATER INTO A FEW HOMES IN IN THE
VELASCO AREA OF FREEPORT. RADAR ESTIMATES AND GAGES SHOW A LARGE
AREA ACROSS THE FREEPORT REGION OF 3 TO 7 INCHES. ADDITIONAL
THUNDERSTORMS ARE MOVING INTO THE AREA FROM THE EAST AND COULD
BRING ANOTHER 1 TO 3 INCHES. FLASH FLOODING IS ONGOING AND
TRAVEL IN FREEPORT IS DIFFICULT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHERN LAKE JACKSON...FREEPORT...CLUTE...RICHWOOD...JONES CREEK
AND OYSTER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 2903 9535 2893 9530 2885 9539 2900 9554
2905 9547 2906 9542
$$1 follow-up statement
003
WGUS74 KHGX 281925
FFSHGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
225 PM CDT SUN AUG 28 2016
TXC039-281935-
/O.EXP.KHGX.FF.W.0078.000000T0000Z-160828T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAZORIA TX-
225 PM CDT SUN AUG 28 2016
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL BRAZORIA COUNTY WILL
EXPIRE AT 230 PM CDT...
FLOOD WATERS HAVE RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 2903 9535 2893 9530 2885 9539 2900 9554
2905 9547 2906 9542
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 10:51 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 28, 10:51 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1051 AM CDT Sun Aug 28 2016 .UPDATE... Localized heavy rain is continuing to fall along the coast in Brazoria County this morning, as the upper level low that was sitting just east of Galveston continues to slide slowly west along the coast. This system is keeping the atmospheric profile moist especially over the coastal counties, but most of the showers and heavier rain are situated over the eastern coastal waters. An isolated storm with possibly heavier rain can not be ruled out as we move into the early afternoon. The rotation about the low should drag in some isolated cells into Liberty County within the next hour. Highs will stay in the upper 80s this evening, as the thick cloud cover continues to hinder the sunshine across much of the CWA. A break in the clouds should allow for Montgomery and Walker counties to warm up a tad more than the surrounding counties this afternoon. This added warmth could allow for greater instability, possibly allowing for relatively more vigorous convection over this area. 08/25 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 89 74 90 74 91 / 50 30 50 20 40 Houston (IAH) 88 74 89 75 90 / 60 30 60 30 40 Galveston (GLS) 87 79 88 80 88 / 60 60 60 50 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...8/25 Aviation/Marine...45
Hazardous weather outlook, Aug 28, 4:29 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 429 AM CDT SUN AUG 28 2016 GMZ335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-290930- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER- WALLER-WASHINGTON-WHARTON- 429 AM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH THE HIGHEST RAIN CHANCES TOWARD THE COAST. SOME OF THE RAIN COULD BECOME LOCALLY HEAVY NEAR THE COAST. DAYTIME HEATING WILL TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS OVER INLAND AREAS LATER THIS AFTERNOON. SOME OF THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BOTH MONDAY AND TUESDAY. BRIEF HEAVY DOWNPOURS WILL AGAIN ACCOMPANY THE STRONGER STORMS. A DRYING TREND IS IN STORE FOR THE REGION DURING THE SECOND HALF OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 28, 8:59 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
859 AM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM FLASH FLOOD 1 SE FREEPORT 28.94N 95.35W
08/28/2016 BRAZORIA TX TRAINED SPOTTER
SPOTTER IN FREEPORT NEAR THE COAST REPORTING STREET
FLOODING... BUT STILL PASSABLE.
&&
EVENT NUMBER HGX1600268
NHLocal storm report, Aug 28, 9:26 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
926 AM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD FREEPORT 28.95N 95.36W
08/28/2016 BRAZORIA TX TRAINED SPOTTER
SPOTTER CALLED IN A REPORT OF FLOODING ACROSS STREETS
AND YARDS.
&&
EVENT NUMBER HGX1600269
NHLocal storm report, Aug 28, 11:51 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
1151 AM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 1 SSW FREEPORT 28.94N 95.37W
08/28/2016 BRAZORIA TX EMERGENCY MNGR
DRAINAGE PUMPS REPORTED VARIOUS AMOUNTS OF STANDING
WATER FOR THE FOLLOWING AREAS... LAKE JACKSON...
3.22INCH... VELASCO 5.86INCH... NORTH OF FREEPORT ON
SKINNER AVE. 4.50INCH... WEST END PUMP 5.00INCH... EAST
END PUMP 2.72INCH. REPORTED STANDING WATER IN AREAS NOT
NORMALLY SEEN.
&&
EVENT NUMBER HGX1600270
NHLocal storm report, Aug 28, 11:54 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
1154 AM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 1 SSW FREEPORT 28.94N 95.37W
08/28/2016 BRAZORIA TX EMERGENCY MNGR
WATER IN HOMES IN VELASCO ALONG 800 BLOCK N. AVE F...
ONE CONFIRMED... POSSIBLE 4-5 MORE HOMES TOO.
&&
EVENT NUMBER HGX1600271
NHLocal storm report, Aug 28, 11:55 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE Houston/Galveston TX
1155 AM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 1 SSW FREEPORT 28.94N 95.37W
08/28/2016 BRAZORIA TX EMERGENCY MNGR
DRAINAGE PUMPS REPORTED VARIOUS AMOUNTS OF STANDING
WATER FOR THE FOLLOWING AREAS... LAKE JACKSON...
3.22INCH... VELASCO 5.86INCH... NORTH OF FREEPORT ON
SKINNER AVE. 4.50INCH... WEST END PUMP 5.00INCH... EAST
END PUMP 2.72INCH. REPORTED STANDING WATER IN AREAS NOT
NORMALLY SEEN.
0820 AM FLASH FLOOD 1 SSW FREEPORT 28.94N 95.37W
08/28/2016 BRAZORIA TX EMERGENCY MNGR
WATER IN HOMES IN VELASCO ALONG 800 BLOCK N. AVE F...
ONE CONFIRMED... POSSIBLE 4-5 MORE HOMES TOO.
0857 AM FLASH FLOOD 1 SE FREEPORT 28.94N 95.35W
08/28/2016 BRAZORIA TX TRAINED SPOTTER
SPOTTER IN FREEPORT NEAR THE COAST REPORTING STREET
FLOODING... BUT STILL PASSABLE.
0925 AM FLASH FLOOD FREEPORT 28.95N 95.36W
08/28/2016 BRAZORIA TX TRAINED SPOTTER
SPOTTER CALLED IN A REPORT OF FLOODING ACROSS STREETS
AND YARDS.
&&
EVENT NUMBER HGX1600270 HGX1600271 HGX1600268 HGX1600269
NHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:32 PM CDT | Special Weather Statement | HGX | Chambers | 43 min |
| Aug 28, 7:50 AM CDT | Areal Flood Advisory | HGX | Brazoria | 55 min |
| Aug 28, 8:51 AM CDT | Areal Flood Advisory | HGX | Brazoria | 114 min |
| Aug 28, 9:30 AM CDT | Flash Flood Warning | HGX | Brazoria | 3 hr |
| Aug 28, 1:20 PM CDT | Areal Flood Advisory | HGX | Brazoria | 3 hr |
| Aug 28, 4:19 PM CDT | Special Marine Warning | HGX | 56 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.